A Commutator Approach to Truncated Singular Integral Operators



We give complete characterization of self-adjoint, isometric, coisometric and normal truncated singular integral operators with Cauchy kernel on the unit circle.


Singular integral operator Cauchy kernel Truncated Toeplitz operator Hankel operator Normal operator 

Mathematics Subject Classification

45E10 47B35 47L05 47A05 


  1. 1.
    Brown, A., Halmos, P.: Algebraic properties of Toeplitz operators. J. Reine Angew. Math. 213, 89–102 (1963)MathSciNetMATHGoogle Scholar
  2. 2.
    Böttcher, A., Silbermann, B.: Analysis of Toeplitz Operators, 2nd edn. Springer, Berlin (2006)MATHGoogle Scholar
  3. 3.
    Curto, R.E., Hwang, I.S., Lee, W.Y.: Hyponomality and subnormality of block Toeplitz operators. Adv. Math. 230, 2094–2151 (2012)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Garcia, S.R., Mashreghi, J., Ross, W.T.: Introduction to Model Spaces and Their Operators. Cambridge University Press, Cambridge (2016)CrossRefMATHGoogle Scholar
  5. 5.
    Garcia, S.R., Ross, W.T.: Recent progress on truncated Toeplitz operators. In: Blaschke Products and Their Applications, Fields Inst. Commun. vol. 65, pp. 275–319, Springer, New York (2013)Google Scholar
  6. 6.
    Garnett, J.B.: Bounded Analytic Functions. Graduate Texts in Mathematics, vol. 236, revised 1st edn. Springer, New York (2007)Google Scholar
  7. 7.
    Gohberg, I., Krupnik, N.: One-dimensional Linear Singular Integral EquationsOne-dimensional Linear Singular Integral Equations, Volume I, Operator Theory: Advances and Applications, vol. 53. Birkhäuser, Basel (1992)CrossRefMATHGoogle Scholar
  8. 8.
    Gohberg, I., Krupnik, N.: One-Dimensional Linear Singular Integral Equations, Volume II, Operator Theory: Advances and Applications, vol. 54. Birkhauser, Basel (1993)Google Scholar
  9. 9.
    Gu, C.: When is the product of Hankel operators also a Hankel operator. J. Oper. Theory 49, 347–362 (2003)MATHGoogle Scholar
  10. 10.
    Gu, C.: Algebraic properties of Cauchy singular integral operators on the unit circle. Taiwan. J. Math. 20(1), 161–189 (2016)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Gu, C., Hwang, I.S., Kang, D., Lee, W.Y.: Normal singular Cauchy integral operators with operator-valued symbols. J. Math. Anal. Appl. 447(1), 289–308 (2017)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Gu, C., Kang, D.: Normal Toeplitz and Hankel operators with operator-valued symbols. Houst. J. Math. 40, 1155–1181 (2014)MathSciNetMATHGoogle Scholar
  13. 13.
    Gu, C., Kang, D.: Rank of truncated Toeplitz operators. Complex Anal. Oper. Theory 11(4), 825–842 (2017)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Helson, H.: Lecture on Invariant Subspaces. Academic Press, New York/London (1964)MATHGoogle Scholar
  15. 15.
    Ko, E., Lee, J.E.: On the Dilation of truncated Toeplitz operators. Complex Anal. Oper. Theory 10(4), 815–833 (2016)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Krupnik, N.: The conditions of self-adjointness of the operator of singular integration. Integral Equ. Oper. Theory 14, 760–763 (1991)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Krupnik, N.: Survey on the best constants in the theory of one-dimensional singular integral operators. Oper. Theory Adv. Appl. 202, 365–393 (2010)MathSciNetMATHGoogle Scholar
  18. 18.
    Mandal, B.N., Chakrabarti, A.: Applied Singular Integral Equations. CRC Press, Boca Raton (2011)MATHGoogle Scholar
  19. 19.
    Nakazi, T., Yamamoto, T.: Norms and essential norms of singular integral operators with Cauchy kernel on weighted Lebesque spaces. Integral Equ. Oper. Theory 68, 101–113 (2010)CrossRefMATHGoogle Scholar
  20. 20.
    Nakazi, T., Yamamoto, T.: Normal singular integral operators with Cauchy kernel on \(L^{2}\). Integral Equ. Oper. Theory 78, 233–248 (2014)CrossRefMATHGoogle Scholar
  21. 21.
    Peller, V.V.: Hankel Operators And Their Applicaitons. Springer, Berlin (2003)CrossRefMATHGoogle Scholar
  22. 22.
    Sarason, D.: Algebraic properties of truncated Toeplitz operators. Oper. Matrices 1(4), 491–526 (2007)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsCalifornia Polytechnic State UniversitySan Luis ObispoUSA
  2. 2.Department of MathematicsChungnam National UniversityDaejeonKorea

Personalised recommendations